MAUDE Adverse Event Report: CAREFUSION, INC VITAL METZ DISCT SCISSOR CVD BL/BL 7IN; INSTRUMENTS, SURGICAL, CARDIOVASCULAR

CAREFUSION, INC VITAL METZ DISCT SCISSOR CVD BL/BL 7IN; INSTRUMENTS, SURGICAL, CARDIOVASCULAR
Model Number MO1601
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).On 11apr2022 writer sent the customer an email acknowledging receipt of the complaint and requested follow up information including as to if there was any patient impact related to this event.Writer provided contact information.Device not yet evaluated, if the device is evaluated a follow up will be sent.
 
Event or Problem Description
Curved vital metz 7-inch mo1601, tip of scissor broke off during surgery and fell into patient's knee.The surgeon was able to retrieve with no harm to patient.On 15apr2022 additional information: what was the procedure that was being performed? right knee acl revision.Did any part the instrument fall into the patient¿s body, and if so how was it retrieved? the tip of the scissors broke off into the patient¿s right knee.Surgeon retrieved the broken tip.Was there a medical procedure performed to verify if the instrument was in the patient¿s body, such as an x-ray? no, x-ray was not performed.What was the patient¿s outcome? no harm to the patient.Was the procedure completed as planned? yes, procedure completed w/o any further complications.Can you please send all parts of the instrument for evaluation? incident took place on (b)(6) 2021.The instrument was not saved by staff.Do you have the lot number? no.Do you have photos of the reported issue on the instrument? no.The complaint sample, photos, lot number, or further information are not available.

Brand Name
VITAL METZ DISCT SCISSOR CVD BL/BL 7IN
Common Device Name
INSTRUMENTS, SURGICAL, CARDIOVASCULAR
Manufacturer (Section D)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
anna wehrheim
75 north fairway drive
vernon hills, IL 60061
8015652341
MDR Report Key14160844
Report Number1423507-2022-00011
Device Sequence Number20073944
Product Code LRW
UDI-Device Identifier10885403058844
UDI-Public(01)10885403058844
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/12/2022
Report Date (Section F) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMO1601
Device Catalogue NumberMO1601
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer04/20/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2022
Initial Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA04/20/2022